Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 230, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 12, 2001, 12:57 PM CDT for Franklin Parish, Tensas Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2001, 12:57 PM CDT (17:57 UTC)
- Expired
- May 12, 2001, 1:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Franklin Parish, LA, Tensas Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 121757
SVRJAN
LAC041-107-121845-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1257 PM CDT SAT MAY 12 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN PARISH IN NORTHEAST LOUISIANA
TENSAS PARISH IN NORTHEAST LOUISIANA
* UNTIL 145 PM CDT
* AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 9 MILES NORTHEAST OF WINNSBORO
TO 12 MILES SOUTH OF TALLULAH...MOVING SOUTHEAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL...
BE NEAR NEWELLTON AT 145 PM CDT
HAIL TO THE SIZE OF QUARTERS IS POSSIBLE WITH THIS STORM.
LAT...LON h3201 9108 3207 9116 3209 9113 3206 9107
3214 9104 3214 9115 3220 9117 3222 9112
3225 9113 3220 9138 3221 9153 3230 9152
3230 9175 3201 9148What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 10:10 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 12, 10:10 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1010 AM CDT SAT MAY 12 2001 NOT MUCH GOING ON ALONG...RIGHT NOW. BEST MOISTURE CONVERGENCE AHEAD OF APPROACHING COLD FRONT AT 15Z LOOKS TO BE WELL WEST OF HERE TOWARDS SHREVEPORT. A FEW TSTORMS ONGOING OVER FAR EAST TX SOUTH OF THIS BULLSEYE AS ONE WOULD EXPECT. ACROSS OUR AREA....PLENTY OF ONGOING INSOLATION LENDING TO AN AXIS OF -4 LI/S FROM VICKSBURG...TO JACKSON...TO COLUMBUS AS DEW PTS REMAIN WELL INTO THE 60S. GOOD INSOLATION/DESTABILIZATION EXPECTED THIS AFTERNOON WILL COINCIDE WITH SOME WEAK FRONTAL CONVERGENCE TO POP A FEW STORMS. FEEL CURRENT 20-30 POPS FOR THIS AFTERNOON LOOKS VERY REASON5ABLE AND FORESEE NO MAJOR CHANGES TO ONGOING FORECAST. WILL DO AN UPDATE HOWEVER TO REMOVE TEMPORAL WORDING. .JAN... MS...NONE. LA...NONE. AR...NONE. /05
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 1:24 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula | 36 min |
| May 12, 1:49 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 26 min |
| May 12, 2:04 PM CDT | Severe Thunderstorm Warning | JAN | Tensas | 26 min |
| May 12, 2:09 PM CDT | Severe Thunderstorm Warning | JAN | Concordia | 51 min |
| May 12, 2:41 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 34 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.